MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ DRUG VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ DRUG VIAL ACCESS DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using 2 of the bd phaseal¿ drug vial access device there was leakage.The following was translated from swedish to english: leakeage from the protector leakage when they mixing antibiotics.The leakage was between the bottle and protector.No impact to the patient.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples or photos were received for investigation.A device history review was performed for lot 2105120, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples from the same lot were used for further evaluation.The protectors were successfully connected to the vials, ensuring that they fit correctly.The product was evaluated, and no damage or defects were observed.Functional tests were performed on the samples and no leakage was identified between the protector and the vial.The product undergoes visual and functional testing throughout manufacturing, including leak testing.Results were reviewed for lot 2105120 and found no problems related to the reported event.Based on the available information, we are unable to identify a root cause related to the manufacturing process at this time.It is likely the protector was not properly attached, resulting in the leak reported.The protector must be attached completely vertical to the vial during assembly.The m12 assembly fixture is recommended to ease the connection of the protector to the vial and must be used in a slow and consistent motion.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
BD PHASEAL¿ DRUG VIAL ACCESS DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17666279
Report Number3003152976-2023-00365
Device Sequence Number17682371
Product Code FPA
UDI-Device Identifier00382905151071
UDI-Public(01)00382905151071
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number515107
Device Lot Number2105120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown